Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Missing periods. Taken Progynova and estrogen. Why there is no periods after HRT?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
For last three months I have missed my periods. I was put on Progynova and estrogen and Dr. Told me that on 13 it should start but till today no signs. My endrometrinium as 6 in Dec and last month it was 5 and yesterday it came 4.

I confused as even after the HRT no periods.
Posted Sun, 29 Apr 2012 in Women's Health
Answered by Dr. Rakhi Tayal 40 minutes later
Thanks for posting your query.
Since you are not having any periods for last three months and there was no withdrawal bleeding even after taking hormonal therapy, a complete hormonal profile needs to be done.
The hypoplastic endometrium of 4mm might be suggestive of an early menopause. Hypothyroidism may be a contributing factor.
The other reasons of delayed periods may be hormonal imbalance, emotional stress, anxiety, stress, or other medical conditions that affect the ovaries, uterus, hypothalamus, or pituitary gland.
The following investigations need to be done:
a.     Serum luteinizing hormone
b.     Serum follicle stimulating hormone levels
c.     Serum prolactin levels

Please consult a gynaecologist for the same so that a complete evaluation can be done and further treatment can be instituted.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor